MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number RA*FA18301C
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: staff technologist.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record and shipping inspection record of the involved product code/lot# combination was conducted with no findings.(b)(4).
 
Event or Problem Description
The user facility reported that the involved 300cm.018 radi-focus glidewire advantage device's hydrophilic coating was pushed back exposing the core of the wire.The wire never entered the patient's body.There was no patient injury, medical/surgical intervention required.Additional information was received on 01oct2020.It was found post flush of the wire by the physician prior to inserting into catheter.They opened another wire of the same type to complete the procedure.The patient's condition was unaffected, as the wire never entered their body.The procedure was successfully completed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.The actual sample was received for evaluation.Visual inspection revealed that the urethane coating of the area 0 mm - 2 mm from the distal end had been peeled completely and the core wire was exposed.The length of the actual sample from the distal end of the core wire to the proximal end of the urethane-coated section was measured and confirmed to be 250 mm, which was equivalent to that of a factory-retained current product sample.Magnifying inspection of the distal section revealed that the end section of the urethane coating seemed to have been torn.The gold coil had been unraveled and elongated in the distal direction.Electron microscopic inspection of the distal section revealed that some creases had been generated near the end section of the urethane coating.Electron microscopic inspection of the core wire revealed that the distal end had a shape indicating that it had been cut through a sizing cut equipment.It was conceivable that there was no missing section in the core wire of the actual sample.Magnifying inspection of the part other than where the urethane had been peeled did not find any visible anomaly including a scratch or peeling of outer layer.The outer diameter of the part other than where the urethane had been peeled was measured and confirmed to meet the control criteria.Ifu states: remove the glidewire advantage from the holder and inspect the glidewire advantage prior to use, to verify that it is lubricated.If the glidewire advantage cannot be easily removed from the holder, inject more heparinized physiological saline solution into the holder and try again.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the actual sample was exposed to some kind of pulling load.Due to this, the urethane coating was torn and peeled from the core wire.From the shape of the distal end of the core wire indicating that it had been cut through a sizing cut equipment.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key10696366
Report Number9681834-2020-00209
Device Sequence Number11737123
Product Code DQX
UDI-Device Identifier04987350714763
UDI-Public04987350714763
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberRA*FA18301C
Device Catalogue NumberGA1830
Device Lot Number181017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2020
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer10/16/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1